Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


does the mirror lie?
Mar 23, 2002

Hi, 2 years ago I found out I had aids, 50cd4,real high viral load. I started meds right away and within 6 weeks my viral load was undetectable and cd4 started going up. Today I have close to 500 cd4 and still no viral load. Here is the deal, When I look at myself, I feel like I'm waisting. I also think people can tell what I have by looking at my face. My partner thinks I'm nuts, that everyone my age (48) should look so good hiv+ or not. When I told my docter that I was scared to death and it was driving me nuts that my body was waistng and I don't even want anybody to see me with my shirt off. He looked at me like I was from another panet and said "you are built like a s--- brick house". What is wrong with me, I can see I don't look the same and I think they are just trying to make me feel good. I can't even look at myself in the mirror! Hope you understand this and can help figure out why I feel this way. Thanks and keep up the great work, we need ya! Ron

Response from Dr. Fisher

Obviously I can't see you to see if you are wasting. Keep in mind that a CD4 of 50 was very dangerous. The meds have probably saved your life! You may experience some issues around lipodystrophy and you may be much more sensitive to your appearance than the others. Best suggestions: have regular measurements of weight, waist size, hip circumference, thigh and upper arm circumference. You might even want to take some photos (make sure you use the same angles and lighting) to document any changes. Good luck. AF


Previous
New-Fill
Next
can you tell me what protease is in a multivitamin

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement